Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 194, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 28, 2000, 5:37 PM EDT for Cumberland County, Franklin County, Pennsylvania. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 2000, 5:37 PM EDT (21:37 UTC)
- Expired
- Jul 28, 2000, 6:30 PM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Cumberland County, PA, Franklin County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:25 PM EDT | Thunderstorm Wind | Shippensburg, PA | Trees down. |
| Jul 28, 6:25 PM EDT | Thunderstorm Wind | Chambersburg, PA | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
658 WUUS51 KCTP 282138 SVRCTP PAC041-055-282230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 537 PM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUMBERLAND COUNTY. FRANKLIN COUNTY. * UNTIL 630 PM EDT. * AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF ORRSTOWN...OR 4 MILES NORTHWEST OF SHIPPENSBURG...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHIPPENSBURG AT 605 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ JUNG/DEVOIR LAT...LON 4011 7773 3993 7761 4004 7736 4024 7746
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:15 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 28, 3:15 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT FRI JUL 28 2000 ...WORK ZONES OUT AS PHLADMCTP... SHOWERS/STORMS HAVE BLOSSOMED THIS AFTN IN VICINITY OF UPPER LO OVER LK MICHIGAN. EXPECT BULK OF ACTIVITY TO DIE OFF WITH SUNSET. HOWEVER...ETA/AVN SHOWING VORT MAX ENTERING SW PA LATE TONIGHT. THUS...WILL KEEP MENTION OF SHOWERS/STORMS ALL NIGHT OVER THE SW ZONES. ELSEWHERE...WILL EMPHASIZE MAINLY EVENING SHOWERS/STORMS. SATURDAY...CENTRAL PA REMAINS UNDER INFLUENCE OF UPPER LO TO OUR WEST WITH DEEP MOIST SW FLOW OVER THE MID ATLANTIC. WARM/HUMID AIR MASS WILL YIELD WIDESPREAD CONVECTION ONCE AGAIN ON SATURDAY AS CENTRAL PA REMAINS ON FAVORABLE EAST SIDE OF UPPER LO. SAT NITE...ETA/AVN QPF SUGGESTS A MAINLY DRY NITE AFTER SCT EVENING CONVECTION AS VORT LOBE LIFTS NORTH INTO NY STATE. EXTENDED...UPPER TROUGH REMAINS IN PLACE JUST TO OUR WEST. THUS...EXPECT WARM AND HUMID CONDITIONS TO PERSIST THROUGH MID WEEK WITH SCATTERED CONVECTION LIKELY...MAINLY DURING THE AFTERNOONS. .CTP...NONE. FITZGERALD
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:55 PM EDT | Flash Flood Warning | CTP | Huntingdon | 2 hr |
| Jul 28, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 55 min |
| Jul 28, 5:10 PM EDT | Flash Flood Warning | CTP | Bedford | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.